Pharma Pushed “Parkinson’s Disease Psychosis” to Boost Drug Sales, Researchers Report

Pharma company Acadia pushed the new diagnosis to increase sales of Nuplazid (pimavanserin), resulting in avoidable deaths.

2
1678

A new article published in the International Journal of Social Determinants of Health and Health Services finds that the pharmaceutical company Acadia pushed inaccurate and misleading information to increase the use of their drug Nuplazid (Pimavanserin).

The authors, Daisy Daeschler and Adriane Fugh-Berman of Georgetown University, trace the creation of Parkinson’s Disease Psychosis (PDP), a marketing device disguised as a diagnosis used to increase the sales of Nuplazid. The increase in Nuplazid prescriptions likely led to avoidable deaths.

The authors write:

“Industry-sponsored continuing medical education (CME) was used to disseminate inaccurate and misleading marketing messages on psychosis related to Parkinson’s disease. Some professional societies and some textbooks also resisted the PDP label. Reframing PDP as a unique condition is a typical example of condition branding. The establishment of PDP expanded the use of pimavanserin and is likely to have resulted in many avoidable deaths.”

You've landed on a MIA journalism article that is funded by MIA supporters. To read the full article, sign up as a MIA Supporter. All active donors get full access to all MIA content, and free passes to all Mad in America events.

Current MIA supporters can log in below.(If you can't afford to support MIA in this way, email us at [email protected] and we will provide you with access to all donor-supported content.)

Donate

2 COMMENTS

  1. “Reframing PDP as a unique condition is a typical example of condition branding.” Yes, and despite such being typical for big Pharma and psychiatry, it is shameful they’re both still behaving in this manner … but too many have yet to be arrested for their systemic crimes, so of course the systemic corporate and industry crimes continue.

    “Other drugs used in the treatment of Parkinson’s disease have also been associated with psychosis, such as dopamine agonists and anticholinergics.” Yes, the anticholinergics (including both the antidepressants and antipsychotics) can create “psychosis,” via anticholinergic toxidrome.

    Not to mention the anticholinergic drugs can also create akathisia and dyskinesia (a movement disorder – which looks like Parkinson’s to doctors).

    I know because I’m reasonably aware of my grandmother’s medical history. She was, according to my family, “psychic,” and briefly mistreated with Stelazine about 60-70 years ago. And then she was quickly taken off that neurotoxic poison because she’d supposedly developed “Parkinson” symptoms (which was likely dyskinesia).

    And there’s a really big difference between being “psychic” and “psychotic.”

    It’s sad today’s “mental health professionals” are defaming people’s dead grandmothers, who they’ve never met, merely to rationalize their beliefs in their “invalid” “life long incurable genetic” DSM disorders, and neurotoxic poisonings of innocent humans.

    But I do know that was “unethical” defamation of my beloved grandmother, that all my “mental health professionals” did. Not to mention even a subsequent “mental health” doctoral thesis interviewer, who defamed my beloved grandmother, in her doctoral thesis paper.

    Please give up your beliefs in your “invalid” “life long incurable genetic” DSM disorders, “mental health professionals.” And take the time to learn about the common adverse and withdrawal symptoms of the psych neurotoxins … those who call yourselves “mental health professionals.”

    Please.

    Report comment

  2. At the age of 66, my spouse was diagnosed with Parkinson’s disease. His symptoms included excruciating calf pain, muscular aches, tremors, slurred speech, frequent falls, loss of balance, and trouble standing up from a seated posture. After six months on Senemet, Siferol was given to him in place of the Senemet. It was also at this period that he was diagnosed with dementia. He began seeing hallucinations and became detached from reality. With the doctor’s approval, we stopped giving him Siferol and chose to try the Natural Herbs Center PD-5 program, which we had previously investigated. After three months of therapy, he has made significant progress. The illness has been completely contained. There are no symptoms of persistent twitching, weakness, tremors, hallucinations, or muscle soreness. The PD-5 Protocol was obtained from natural herbs centre Though you still need to determine what works best for you, I thought I would share my husband’s story in case it could be helpful. Greetings and prayers

    Report comment

LEAVE A REPLY